# SDR CA031120005

- Difficulty date: November 7, 2003
- Submitted: January 5, 2004
- Operation: General aviation
- Make and model: Doug DC-9-83
- Aircraft time: 14,881 hours
- Engine: Pwa JT8D219
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: S4913801CS38808
- Condition: Failed
- Location: Elevator
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 'C' CHECK, MAINTENANCE FOUND THE LT ELEVATOR UP AND DOWN CABLE TWISTED ONE FULL TURN TOGETHER BETWEEN VERTICAL STABILIZER CABLE RETAINER (IPC 27-30-00 FIG 4A ITEM C) AND HORIZONTAL STABILIZER PULLEYS (IPC 27-30-00 FIG 5B ITEM M). CABLE STRANDS FOUND WORN TO APPROXIMATELY 50 PERCENT.  BOTH CABLES REPLACED.  IT WAS FOUND THAT THE VERTICAL STABILIZER ASSEMBLY WAS REMOVED AND REINSTALLED BY THE PREVIOUS OPERATOR.
